Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 28, 2005, 6:20 AM CDT for Terry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 6:20 AM CDT (11:20 UTC)
- Expired
- May 28, 2005, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 281120 FFWLUB TXC445-281415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 620 AM CDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS * UNTIL 915 AM CDT * AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING OVER TERRY COUNTY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE WEST AT 10 MPH THROUGH 9 AM. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY FALLEN OVER PORTIONS OF TERRY COUNTY. THE MESONET SITE 2 MILES SOUTH OF BROWNFIELD REPORTED 3.5 INCHES AT 615 AM. ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES IS LIKELY OVER THE NEXT 3 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3298 10210 3336 10210 3337 10257 3297 10256 $$ KW
1 follow-up statement
000 WGUS74 KLUB 281233 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 729 AM CDT SAT MAY 28 2005 TXC445-281415- TERRY TX- 729 AM CDT SAT MAY 28 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 915 AM CDT FOR TERRY COUNTY... THE SHERIFFS OFFICE IN BROWNFIELD REPORTED FLOODING ON PLAINS HIGHWAY. CARS WERE REPORTED UNDERWATER. AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE BANDS OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER TERRY COUNTY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALIZED AMOUNTS UP TO 5 INCHES HAVE ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE LIKELY THROUGH 9 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3298 10209 3337 10209 3337 10257 3297 10256 $$ KW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 4:25 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 28, 4:25 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 425 AM CDT SAT MAY 28 2005 .SHORT TERM... MORNING WATER VAPOR AND INFRARED SATELLITE IMAGERY SHOWING VIGOROUS UPPER LEVEL DISTURBANCE SLOWLY MOVING ACROSS EXTREME SOUTHWEST TEXAS. LARGE BAND OF SHOWERS AND THUNDERSTORMS CONTINUES OVER THE WESTERN AND SOUTHERN SOUTH PLAINS AND PORTIONS OF THE ROLLING PLAINS. LOCALIZED HEAVY RAINFALL AIDED BY SLOW MOVING UPPER LOW COUPLED WITH ABUNDANT LOW LEVEL MOISTURE ON EASTERLY FLOW...UPPER LEVEL DIFFLUENCE AND NEARLY STATIONARY BOUNDARY SHOULD CONTINUE THROUGH MID-LATE MORNING. DEFORMATION ZONE ALSO APPEARS TO BE SETTING UP OVER WEST TEXAS AS BANDED PRECIP WITH TRAINING ECHOES CONTINUES...ESPECIALLY ALONG AND SOUTHWEST OF A MORTON TO LEVELLAND TO POST LINE. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES LIKELY IN THESE AREAS WITH ISOLATED TOTALS TO 3 INCHES POSSIBLE. THE HEAVY RAINFALL COULD LEAD TO MINOR LOCALIZED NUISANCE FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. DECENT JET ENERGY FEEDING INTO THE SYSTEM SHOULD KEEP CONVECTIVE ACTIVITY GOING FOR THE NEXT SEVERAL HOURS...ESPECIALLY OVER THE SOUTHERN TIER OF COUNTIES. WILL KEEP DEFINITE POPS GOING OVER THE WESTERN AND SOUTHERN SOUTH PLAINS THROUGH 18Z. MADE CHANGES TO TEMP GRIDS AS MOIST GROUND COUPLED WITH AMPLE MORNING CLOUDS SHOULD HOLD TEMPS IN THE LOWER 70S. AREAS ON THE NORTHERN PERIPHERY OF THE SYSTEM COULD EASILY HAVE BREAKS IN THE OVERCAST AND TEMPS NEAR 80. BOTH THE NAM AND GFS ARE SHOWING WET SOLUTIONS TODAY AS ABOVE MENTIONED PARAMETERS CONTINUE. DAY SHIFT WILL HAVE TO WATCH FOR LEFTOVER OUTFLOW BOUNDARIES FROM MORNING CONVECTION. ANY BREAKS IN THE OVERCAST WILL BE THE FOCUS FOR INSTABILITY AND THUNDERSTORM RE-DEVELOPMENT LATER THIS AFTERNOON AND EVENING. LIGHT FLOW UP TO 500MB WILL MAKE FOR SLOW MOVING STORMS PRODUCING LOCALIZED HEAVY DOWNPOURS. KEPT POPS GOING...MAINLY CENTRAL AND SOUTH INTO EARLY SUNDAY BEFORE THE SYSTEM FINALLY BEGINS TO MOVE EAST. KW .LONG TERM... WILL MAKE ONLY A MINOR NUMBER OF CHANGES TO THE GRIDS GIVEN MODEL CONSISTENCY AND HANDLING BY PREVIOUS FCST. WILL CONTINUE TO SEE WEAK UPPER FLOW WITH SHORTWAVE TROUGHINESS ALOFT. COMBINED WITH MOIST GENERALLY UPSLOPE FLOW WOULD EXPECT PERIODS OF SCATTERED TO NUMEROUS WEAKLY FORCED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. PRETTY STRONG COLD FRONT WITH ABUNDANT POST-FRONTAL CLOUDS AND CHC AT POST-FRONTAL PRECIP EXPECTED SUNDAY NIGHT/EARLY MONDAY. SHOULD SEE TEMPS WELL BELOW NORMAL AND WILL CONTINUE TO UNDERCUT GUIDANCE NUMBERS. THEN FOR TUESDAY GENERALLY PREFER GFS HANDLING OF UPPER LOW CURRENTLY OFF THE NRN CALIF COAST. THIS WOULD BRING A LITTLE SHARPER UPPER TROUGH ACROSS THE AREA TUESDAY/TUESDAY NIGHT. WILL BUMP TUESDAY POPS SLIGHTLY...INTO CHC CATEGORY. MEDIUM RANGE MODELS SUGGEST WARMUP IN STORE LATE IN THE WEEK ALTHOUGH WILD CARD IS AN UPPER LOW APPROACHING THE REGION FROM NRN MEXICO BY FRIDAY. TOO FAR OUT TO LATCH ONTO ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 78 58 82 54 / 40 30 30 40 TULIA 78 58 79 56 / 40 40 30 40 PLAINVIEW 77 59 81 57 / 50 40 30 40 LEVELLAND 74 60 84 59 / 80 40 30 30 LUBBOCK 75 60 83 59 / 70 40 30 30 BROWNFIELD 72 61 84 61 / 80 50 30 30 CHILDRESS 79 62 79 59 / 40 50 40 40 SPUR 75 63 84 62 / 70 60 40 30 ASPERMONT 75 64 84 62 / 80 60 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 17/07
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:50 AM CDT | Flash Flood Warning | LUB | Yoakum | 85 min |
| May 28, 9:31 AM CDT | Flash Flood Warning | LUB | Terry | 119 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.